Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 05:50:52 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631609
  • Total Topics: 47811
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Gastric Sleeve weight loss surgery and HIV meds  (Read 1355 times)

0 Members and 1 Guest are viewing this topic.

Offline jazij1

  • Member
  • Posts: 26
  • I have been + since 1987 & Im a pre-op Transsexual
    • my yahoo 360 profile page
Gastric Sleeve weight loss surgery and HIV meds
« on: April 23, 2013, 02:22:55 AM »
On May 6th 2013 I will be having weight loss surgery and I'm crazed about what to do about my HIV meds. I have a watched a few videos on youtube of people who've had my particular procedure and found out they had to crush their pills to swallow them. Here's the problem all my HIV meds are extended release and cannot be crushed. What to do? My HIV Dr. was of no help and neither was my pharmacists. Np liquid form of any of them. An old friend who's a pharmacist made the comment of possibly a "drug holiday". that scares me to end.   I have been HIV+ for 26 years and clean and sober for 6. I have been through most of the HIV regimens that are out or were out. I'm doing so well on the meds I'm on I don't want to have to change now or risk having to inject my HIV drugs everyday till I die. The weight loss surgery is very important and so is not dying because I messed up my HIV meds. I'm undetectable and have finally got a cd4 count above 500. I dunno what the hell to do.. somebody please read this and reply!!!!  :-[
I've spent half my life tryin to get rid of my dick and the rest of my life tryin to get my hands on one!

Peace!

Jazi :-)

Offline Theyer

  • Member
  • Posts: 2,470
  • Current ambition. Walk the Dog .
Re: Gastric Sleeve weight loss surgery and HIV meds
« Reply #1 on: April 23, 2013, 06:40:13 PM »
Hi & welcome'

All I can think off is you attempt to get a second medical opinion from a Doctor who is more engaged with your situation than your present Dr. What about the Dr,s who are doing the surgery ? I presume that the crushing off pills is for a short time only?
Hope you get answers that allow you to make fact based decisions.
m
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

Offline deibster

  • Member
  • Posts: 153
Re: Gastric Sleeve weight loss surgery and HIV meds
« Reply #2 on: April 30, 2013, 03:48:35 PM »
Welcome jazij,
 Have you tried other solutions? You say that you're clean & sober. Have you tried OA, diet & exercise? As a long term survivor, I would think long & hard about an extra surgery. Please tell us about the other things that you've considered or tried and ruled out. I agree with Theyer, that at least you need a 2nd opinion.
Hugs, Deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.